Alert archive / New Mexico / Wind Advisories in 2016

Wind Advisory 28, NWS El Paso, TX

December 16, 2016El Paso County, Hudspeth County, Texas; 6 counties in New Mexico

NWS El Paso, TX issued this wind advisory at Dec 16, 2016, 8:12 PM MST for El Paso County, Hudspeth County, Texas; 6 counties in New Mexico. It took effect at Dec 17, 2016, 5:00 AM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2016, 8:12 PM MST (03:12 UTC)
In effect from
Dec 17, 2016, 5:00 AM MST
Expired
Dec 17, 2016, 6:00 PM MST
In force
13 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 3.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2016-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2016-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3282 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

326 
WWUS74 KEPZ 170312
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
812 PM MST FRI DEC 16 2016

...STRONG WINDS THROUGH SATURDAY ACROSS FAR WEST TEXAS AND
SOUTHERN NEW MEXICO...

.A PASSING UPPER LEVEL STORM WILL CONTINUE TO PRODUCE STRONG
WINDS ACROSS FAR WEST TEXAS AND SOUTHERN NEW MEXICO THROUGH
SATURDAY AFTERNOON. THE HIGH WINDS WILL MAKE DRIVING
HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION
AREAS JUST EAST OF MOUNTAIN RANGES MAY SEE DAMAGE TO LIGHT
STRUCTURES. WINDS WILL BE STRONG ENOUGH TO TOPPLE SOME TREES. THE
STRONGEST WINDS AND WIND GUSTS WILL BE ON THE EAST SLOPES OF AREA
MOUNTAINS.

NMZ401-403>407-409>412-417-TXZ418-420>424-171300-
/O.EXP.KEPZ.WI.Y.0027.000000T0000Z-161217T0300Z/
/O.NEW.KEPZ.WI.Y.0028.161217T1200Z-161218T0100Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
OTERO MESA-WESTERN EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS...
MULE CREEK...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT...
LORDSBURG...RED ROCK...VIRDEN...ANTELOPE WELLS...ANIMAS...
HACHITA...CLOVERDALE...DEMING...COLUMBUS...
TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH...
RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO...
TULAROSA...WHITE SANDS MONUMENT...CROW FLATS...DOWNTOWN EL PASO...
WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA...
CORNUDAS...DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...
FORT HANCOCK...TORNILLO...INDIAN HOT SPRINGS
812 PM MST FRI DEC 16 2016

...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM MST SATURDAY. 

* WINDS...WEST TO SOUTHWEST WINDS TO 25 TO 35 MPH WITH GUSTS UP 
  TO 50 MPH. 

* IMPACTS...DRIVING COULD BE HAZARDOUS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. LOSE OBJECTS WILL BE BLOWN ABOUT. DAMAGE MAY
  OCCUR TO AWNINGS AND LIGHT STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ402-408-413>416-TXZ419-171300-
/O.EXT.KEPZ.HW.W.0005.000000T0000Z-161218T0100Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-EASTERN BLACK RANGE FOOTHILLS-
SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...HILLSBORO...WINSTON...CHAPARRAL...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...MESCALERO...TIMBERON...
MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...
PINON...SACRAMENTO...EAST AND NORTHEAST EL PASO...SOCORRO...
FORT BLISS
812 PM MST FRI DEC 16 2016

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST SATURDAY...

* WINDS...WEST TO SOUTHWEST WINDS TO 35 TO 45 MPH WITH GUSTS UP 
  TO 65 MPH. 

* VISIBILITY...DOWN TO ONE QUARTER TO ONE HALF MILE IN AREAS OF
  SNOW OVER THE HIGH MOUNTAINS.

* IMPACTS...DRIVING COULD BE HAZARDOUS. TREES MAY BE TOPPLED. 
  LOSE OBJECTS WILL BE BLOWN ABOUT. DAMAGE MAY OCCUR TO AWNINGS 
  AND LIGHT STRUCTURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ROGASH
2 follow-up statements
529 
WWUS74 KEPZ 171213
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
513 AM MST SAT DEC 17 2016

...STRONG WINDS TODAY ACROSS FAR WEST TEXAS AND SOUTHERN NEW
MEXICO...

.A PASSING UPPER LEVEL STORM WILL CONTINUE TO PRODUCE STRONG
WINDS ACROSS FAR WEST TEXAS AND SOUTHERN NEW MEXICO THROUGH
THE AFTERNOON. THE HIGH WINDS WILL MAKE DRIVING HAZARDOUS...
ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION AREAS JUST EAST
OF MOUNTAIN RANGES MAY SEE DAMAGE TO LIGHT STRUCTURES. WINDS WILL
BE STRONG ENOUGH TO TOPPLE SOME TREES. THE STRONGEST WINDS AND
WIND GUSTS WILL BE ON THE EAST SLOPES OF AREA MOUNTAINS.

NMZ402-408-413>416-TXZ419-172015-
/O.CON.KEPZ.HW.W.0005.000000T0000Z-161218T0100Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-EASTERN BLACK RANGE FOOTHILLS-
SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...HILLSBORO...WINSTON...CHAPARRAL...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...MESCALERO...TIMBERON...
MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...
PINON...SACRAMENTO...EAST AND NORTHEAST EL PASO...SOCORRO...
FORT BLISS
513 AM MST SAT DEC 17 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

* WINDS...WEST TO SOUTHWEST WINDS TO 35 TO 45 MPH WITH GUSTS UP 
  TO 65 MPH. 

* VISIBILITY...DOWN TO ONE QUARTER TO ONE HALF MILE IN AREAS OF 
  SNOW OVER THE HIGH MOUNTAINS. 

* IMPACTS...DRIVING COULD BE HAZARDOUS. TREES MAY BE TOPPLED. 
  LOSE OBJECTS WILL BE BLOWN ABOUT. DAMAGE MAY OCCUR TO AWNINGS 
  AND LIGHT STRUCTURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ401-403>407-409>412-417-TXZ418-420>424-172015-
/O.CON.KEPZ.WI.Y.0028.000000T0000Z-161218T0100Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
OTERO MESA-WESTERN EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS...
MULE CREEK...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT...
LORDSBURG...RED ROCK...VIRDEN...ANTELOPE WELLS...ANIMAS...
HACHITA...CLOVERDALE...DEMING...COLUMBUS...
TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH...
RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO...
TULAROSA...WHITE SANDS MONUMENT...CROW FLATS...DOWNTOWN EL PASO...
WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA...
CORNUDAS...DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...
FORT HANCOCK...TORNILLO...INDIAN HOT SPRINGS
513 AM MST SAT DEC 17 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WINDS...WEST TO SOUTHWEST WINDS TO 30 TO 40 MPH WITH GUSTS UP
  TO 55 MPH.

* IMPACTS...DRIVING COULD BE HAZARDOUS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. LOSE OBJECTS WILL BE BLOWN ABOUT. DAMAGE MAY 
  OCCUR TO AWNINGS AND LIGHT STRUCTURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
PAZOS
103 
WWUS74 KEPZ 171934
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1234 PM MST SAT DEC 17 2016

...WINDS TO SLOWLY SUBSIDE THIS AFTERNOON...

.AN UPPER LEVEL STORM SYSTEM AND PACIFIC COLD FRONT HAVE PUSHED
EAST OF EL PASO, AND WILL EXIT THE REGION THIS AFTERNOON. WINDS
WILL REMAIN STRONG ACROSS SOUTH-CENTRAL NEW MEXICO AND FAR WEST
TEXAS FOR MUCH OF THE AFTERNOON, THOUGH THE WORST WINDS ARE OVER.
THE STRONGEST WINDS WILL BE EAST OF AREA MOUNTAIN RANGES AND
ALONG EXPOSED RIDGE TOPS.

NMZ402-408-172045-
/O.CAN.KEPZ.HW.W.0005.000000T0000Z-161218T0100Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...HILLSBORO...WINSTON
1234 PM MST SAT DEC 17 2016

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS CANCELLED THE HIGH
WIND WARNING. 

GUSTY AND COLD WINDS WILL CONTINUE THROUGH THE AFTERNOON, BUT THE
WORST CONDITIONS ARE OVER. EXPECT A FEW GUSTS IN THE 30 TO 40 MPH
RANGE FOR THE REMAINDER OF THE DAY.

$$

NMZ401-403>406-172045-
/O.CAN.KEPZ.WI.Y.0028.000000T0000Z-161218T0100Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-
INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS...
MULE CREEK...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT...
LORDSBURG...RED ROCK...VIRDEN...ANTELOPE WELLS...ANIMAS...
HACHITA...CLOVERDALE
1234 PM MST SAT DEC 17 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS CANCELLED THE WIND
ADVISORY. 

GUSTY AND COLD WINDS WILL CONTINUE THROUGH THE AFTERNOON, BUT THE
WORST CONDITIONS ARE OVER. EXPECT A FEW GUSTS IN THE 25 TO 30 MPH
RANGE FOR THE REMAINDER OF THE DAY.

$$

NMZ413>416-TXZ419-180100-
/O.CON.KEPZ.HW.W.0005.000000T0000Z-161218T0100Z/
SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...CHAPARRAL...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...MESCALERO...TIMBERON...
MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...
PINON...SACRAMENTO...EAST AND NORTHEAST EL PASO...SOCORRO...
FORT BLISS
1234 PM MST SAT DEC 17 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

* WINDS...THE WORST WINDS ARE OVER, BUT WEST WINDS OF 30 TO 35 MPH
  WITH GUSTS TO 50 MPH WILL CONTINUE INTO THE AFTERNOON.

* VISIBILITY...DUST HAS SETTLED BEHIND THE COLD FRONT AND
  VISIBILITY HAS IMPROVED. HIGHLY LOCALIZED DUST DOWNWIND OF
  FIELDS AND EMPTY LOTS MAY STILL REDUCE VISIBILITY IN A FEW
  SPOTS.

* IMPACTS...DRIVING COULD BE HAZARDOUS. TREES MAY BE TOPPLED. 
  LOSE OBJECTS WILL BE BLOWN ABOUT. DAMAGE MAY OCCUR TO AWNINGS 
  AND LIGHT STRUCTURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ407-409>412-417-TXZ418-420>424-180100-
/O.CON.KEPZ.WI.Y.0028.000000T0000Z-161218T0100Z/
SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...DEMING...COLUMBUS...
TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH...
RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO...
TULAROSA...WHITE SANDS MONUMENT...CROW FLATS...DOWNTOWN EL PASO...
WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA...
CORNUDAS...DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...
FORT HANCOCK...TORNILLO...INDIAN HOT SPRINGS
1234 PM MST SAT DEC 17 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* IMPACTS...DRIVING COULD BE HAZARDOUS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. LOSE OBJECTS WILL BE BLOWN ABOUT. DAMAGE MAY 
  OCCUR TO AWNINGS AND LIGHT STRUCTURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HARDIMAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Dec 16, 2:51 PM MST, 5 hours 21 minutes earlier.

Area forecast discussion, Dec 16, 2:51 PM MST, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
251 PM MST Fri Dec 16 2016

.SYNOPSIS...
Another windy day is expected across the area Saturday as a
Pacific cold front and upper level disturbance cross the region.
In addition to the wind, a few rain showers and some mountain
snow can be expected tonight and Early Saturday. Temps will drop
10 to 15 degrees Saturday behind the front with a very cold
morning expected Sunday as winds diminish and skies clear. The
region will stay dry for the week ahead as temperatures slowly
begin to moderate.

&&

.DISCUSSION...
As expected, the wind has materialized this afternoon across most
of the region. Lowland wind speeds will drop off a few notches
this evening as the atmosphere decouples. However, area mountain
ranges and associated east slopes will keep the wind in place
tonight thanks to 700 mb winds that are progged to stay elevated at
speeds of 60 knots or greater. As such, lowland wind advisories
will be allowed to expire this evening with higher elevation wind
warnings remaining intact overnight and into Saturday.

While not included in this forecast issuance, a second lowland
wind advisory for parts of Saturday will be needed as a digging
shortwave will drag a Pacific cold front across the region during
the first half of the day Saturday helping generate another round
of locally strong winds. We will let the next shift officially
issue this second wind advisory after the current one expires to
help avoid any confusion.

Aside from the wind threat, it appears that some precipitation
will also come into play later this evening and into the first
half of the day Saturday. Morning RAOBS indicated only .25" PW at
El Paso earlier today, but higher values of between .75" and 1.00"
to our west. As the upper trough pulls east over southern New
Mexico tonight models indicate higher PW values advecting over the
region. This will favor light to moderate precip over the Gila and
far western zones starting later this evening and then eventually
spreading east across the area Saturday morning as mostly light
bands of precip. While snow levels are elevated above 9000' at the
present time, they will drop off some overnight as the shortwave
approaches and even more significantly after the frontal passage
early Saturday. While some snow will eventually fall as low as
5500', the heaviest will accumulate above 7000' where 3 to 5
inches will be possible over the higher reaches of the Gila
Wilderness. Therefore a snow advisory will go into effect for
those zones overnight.

One concern will be fresh snow combining with strong winds. While
we may not officially reach blizzard criteria, near blizzard
conditions due to low visibility in blowing snow will be possible
late tonight and early Saturday over parts of the Gila. Meanwhile
to a lesser extent, some blowing snow will likely affect higher
reaches of the Sacramento mountains early Saturday as well.
However snow totals in the Sacs will only be in the 1 to 2 inch
range.

In the wake of Saturdays front we can expect to see the arrival of
colder and drier air. Temps will run a good 10 to 15 degrees
cooler areawide Saturday with an additional 5 to 10 degrees of
cooling behind a back door front Sunday. The result will be a
couple of very cold mornings Sunday and Monday followed by
relatively cool afternoons. Meanwhile, long range models continue
to struggle with the evolution of next weeks features. But at this
time it still seems reasonable to expect a continuation of dry
conditions with temps moderating back to around normal.

&&

.AVIATION...Valid 17/00Z-18/00Z...
W-SW Winds are increasing over the area this afternoon, and dust is
quickly becoming lofted over southern NM and northern Chihuahua, and
should arrive at KELP by 22Z. Expect peak gusts for today (45 to 55
knots) to occur between 22 and 01Z at most locations. Winds may
diminish slightly overnight at KELP as the inversion height will be
around 13 KFT, but periodic gusts in the 30-40 knot range can be
expected. AWW will likely need to be extended. Strong Pacific Cold
front will sweep through the area during the morning hours, reaching
KDMN-KTCS around 14-16Z, and KELP between 15Z and 17Z, and KLRU
sometime in between. Peak gusts may reach 45 to 55 knots again in
the morning hours before and immediately after frontal passage.

Precipitation will mainly stay out of the lowlands, but a brief
period of rain and ceilings approaching MVFR will be possible at
KDMN and KTCS around the time of frontal passage.

&&

.FIRE WEATHER...
A strong Pacific storm system is bringing strong W to SW winds to
the area this afternoon, and will continue to impact the area
through the overnight hours and into Saturday, bringing rain and
snow to the high mountains in the Sacramentos and Gila Region.

The winds will continue to affect high elevation and east-slope
areas overnight, with precipitation chances increasing over the Gila
Region and Sacramentos by Saturday morning, with a few inches of
snowfall expected. Winds will shift to the west-northwest as the
front pushes through Saturday morning, with winds diminishing by
evening and shifting to the north. Temperatures will drop by 10 to
15 degrees Friday into Saturday with the Pacific frontal passage,
but will drop another 10 degrees Sunday as even colder air moves in
from the northeast. Sunday highs will range from the upper 40s over
much of the lowlands to the lower 30s above 8000 feet. Temperatures
will slowly warm up towards the middle of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 44  59  28  47 /   0  10   0   0
Sierra Blanca           43  62  26  40 /   0  10   0   0
Las Cruces              35  55  24  46 /   0  20   0   0
Alamogordo              43  58  24  45 /  10  30   0   0
Cloudcroft              31  35  12  31 /  30  50   0   0
Truth or Consequences   41  58  23  48 /  30  30   0   0
Silver City             34  42  18  42 /  60  60   0   0
Deming                  33  55  19  49 /  30  40   0   0
Lordsburg               31  52  17  50 /  40  50   0   0
West El Paso Metro      45  58  29  46 /   0  10   0   0
Dell City               27  61  17  41 /   0  10   0   0
Fort Hancock            34  66  26  50 /   0  10   0   0
Loma Linda              39  55  20  38 /   0  10   0   0
Fabens                  34  62  24  47 /   0  10   0   0
Santa Teresa            37  58  26  46 /   0  10   0   0
White Sands HQ          46  57  26  43 /   0  20   0   0
Jornada Range           36  57  17  46 /   0  20   0   0
Hatch                   42  57  21  46 /  20  30   0   0
Columbus                45  58  27  49 /  10  30   0   0
Orogrande               40  59  22  45 /   0  20   0   0
Mayhill                 36  47  13  40 /  30  50   0   0
Mescalero               35  45  14  41 /  30  50   0   0
Timberon                25  45  16  37 /  30  50   0   0
Winston                 29  47  14  45 /  60  60   0   0
Hillsboro               41  52  20  47 /  60  60   0   0
Spaceport               38  56  20  45 /  10  20   0   0
Lake Roberts            21  44  10  49 /  80  60   0   0
Hurley                  32  44  16  45 /  60  50   0   0
Cliff                   23  50  13  52 /  70  50   0   0
Mule Creek              22  47  12  50 /  60  40   0   0
Faywood                 31  50  20  49 /  50  50   0   0
Animas                  35  56  19  53 /  30  40   0   0
Hachita                 41  56  18  51 /  20  40   0   0
Antelope Wells          42  56  21  52 /  20  50   0   0
Cloverdale              40  51  23  50 /  30  60   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Blowing Dust Advisory until 6 PM MST this evening for NMZ407-410-
     411.

     High Wind Warning until 2 PM MST Saturday for NMZ402-408-413>416.

     Wind Advisory until 8 PM MST this evening for NMZ401-403>407-
     409>412-417.

     Winter Weather Advisory from midnight tonight to 8 AM MST
     Saturday for NMZ402.

TX...Blowing Dust Advisory until 6 PM MST this evening for TXZ418-419.

     High Wind Warning until 2 PM MST Saturday for TXZ419.

     Wind Advisory until 8 PM MST this evening for TXZ418-420>424.

&&

27-Laney/25-Hardiman
Hazardous weather outlook, Dec 16, 7:19 AM MST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
719 AM MST FRI DEC 16 2016

NMZ401-403>405-407-409>412-417-TXZ418-420>424-171430-
UPPER GILA RIVER VALLEY-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
719 AM MST FRI DEC 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

...WIND ADVISORY TODAY...

AN APPROACHING PACIFIC STORM SYSTEM AND COLD FRONT WILL BRING
STRONG WINDS TO THE REGION TODAY AND TONIGHT. WEST TO SOUTHWEST
WINDS BETWEEN 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH ARE
POSSIBLE. THE STRONGEST WINDS AND WIND GUSTS WILL BE THROUGH AREA
MOUNTAIN PASSES AND OVER EAST SLOPES OF AREA MOUNTAINS. A WIND
ADVISORY IN IN PLACE. IN ADDITION SOME MOISTURE WILL BRING
SCATTERED MOUNTAIN RAIN SHOWERS AND ISOLATED LOWLAND SHOWERS TODAY
AND TONIGHT.

SATURDAY BEHIND THE COLD FRONT TEMPERATURES WILL BE COOLER. THEN
SUNDAY INTO EARLY NEXT WEEK ANOTHER COLD FRONT WILL CROSS THE AREA
DROPPING TEMPERATURES EVEN FURTHER. PRECIPITATION ACROSS THE AREA
MOUNTAINS WILL BE LIGHT WITH RAIN SHOWERS OCCURRING FRIDAY AND
POSSIBLE SNOW SHOWERS OCCURRING OVER NIGHT FRIDAY INTO SATURDAY.
PRECIPITATION SHOULD BE DONE BY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CONTINUED WINDY AND COOLER SATURDAY. ANY LINGERING PRECIPITATION
WILL BE ENDING WEST TO EAST THROUGH THE MORNING AND EARLY
AFTERNOON HOURS. REMAINING DRY AND COOL THROUGH MID-WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE IN
REAL-TIME TO REPORT MEASURED WIND SPEEDS AND GUSTS...VISIBILITY
RESTRICTIONS...AND DAMAGE.

NMZ402-406-408-413>416-TXZ419-171430-
SOUTHERN GILA HIGHLANDS/BLACK RANGE-UPLANDS OF THE BOOTHEEL-
EASTERN BLACK RANGE FOOTHILLS-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
EASTERN/CENTRAL EL PASO COUNTY-
719 AM MST FRI DEC 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...TODAY AND TONIGHT

...HIGH WIND WARNING TODAY AND TONIGHT...

AN APPROACHING PACIFIC STORM SYSTEM AND COLD FRONT WILL BRING
STRONG WINDS TO THE REGION TODAY AND TONIGHT. WEST TO SOUTHWEST
WINDS BETWEEN 35 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH ARE
POSSIBLE. THE STRONGEST WINDS AND WIND GUSTS WILL BE THROUGH AREA
MOUNTAIN PASSES AND OVER EAST SLOPES OF AREA MOUNTAINS. A WIND
ADVISORY IN IN PLACE. IN ADDITION SOME MOISTURE WILL BRING
SCATTERED MOUNTAIN RAIN SHOWERS AND ISOLATED LOWLAND SHOWERS TODAY
AND TONIGHT. SNOW ABOVE 7000 FT IS POSSIBLE OVERNIGHT WITH
ACCUMULATIONS OF 1 TO 4 INCHES.

SATURDAY BEHIND THE COLD FRONT TEMPERATURES WILL BE COOLER. THEN
SUNDAY INTO EARLY NEXT WEEK ANOTHER COLD FRONT WILL CROSS THE AREA
DROPPING TEMPERATURES EVEN FURTHER. PRECIPITATION ACROSS THE AREA
MOUNTAINS WILL BE LIGHT WITH RAIN SHOWERS OCCURRING FRIDAY AND
POSSIBLE SNOW SHOWERS OCCURRING OVER NIGHT FRIDAY INTO SATURDAY.
PRECIPITATION SHOULD BE DONE BY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CONTINUED WINDY AND COOLER SATURDAY. ANY LINGERING PRECIPITATION
WILL BE ENDING WEST TO EAST THROUGH THE MORNING AND EARLY
AFTERNOON HOURS. REMAINING DRY AND COOL THROUGH MID-WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE IN
REAL-TIME TO REPORT MEASURED WIND SPEEDS AND GUSTS...VISIBILITY
RESTRICTIONS...AND DAMAGE.

BIRD

In the hours before

Local storm report, Dec 16, 4:49 PM MST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
449 PM MST FRI DEC 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     NON-TSTM WND GST 13 NE EL PASO           31.92N 106.33W
12/16/2016  M58 MPH          EL PASO            TX   TRAINED SPOTTER

            SPOTTER REPORTS WIND GUST TO 58 MPH AROUND 340 P M NE
            EL PASO

&&

EVENT NUMBER EPZ1600375

DJN

Nearby

Wind Advisories in New Mexico, 2016Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.